Discussions By Condition: I cannot get a diagnosis.

Nobody will take me seriously, please help ulcer?

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: devmsa
  • November 12, 2010
  • 09:30 AM

Okay, I'm a 19 y/o female.
My current meds are: Adderall 40 MG, Omeprazole (not sure the MG)

Where do i start? Hm, Well As a pre-teen, I always ended up with kidney/bladder infections and i even had a few urinary tract infections. I had terrible heartburn as a younger teenager and it honestly felt like my heart and throat was on fire and getting ready to explode out of my chest. When I was fifteen, I was diagnosed with Acid reflux. I was prescribed Protonix 40 mg to take everyday. Well Last year, I stopped taking them and the acid indigestion syptoms were less often. In 2008/2009, I was hospitalized for incredibly low potassium, Since then I have to get my blood drawn every two months to make sure i have the right amount of potassium in my body. In march 2010, I was prescribed Adderall to help with my ADD because i was starting college. I weighed about 218 when i first started taking them, and i'm now at 159. (just in case my problems now could have anything to do with those)

Well at the beginning of october 2010, I was having a normal day. I woke up early to go do some errands with my boyfriend. Once we got back to my house, I was sitting at the kitchen table and out of no where, with no warning i got the WORST stomach ache i've ever had. I ended up rushing to the bathroom, and had terrible dirrehea, So bad I actually had to stay in the bathroom for a good 3 hours because the minute i would stand it would be back. Due to the force of the dirrehea i developed a hemorrhoid. I went to the doctors and got a urine sample and she checked to see how bad the hemorrhoid was, thankfully it wasn't. Once my urine results came back, She said there was a high count of white blood cells in my urine, and it seems as if i had some type of virus in my gastrointestinal tract. I was put on antiboitcs for a week, and by time the last one was gone my stomach was more at ease, for a few days anyways.

Here is where things take a turn for the worst: About two weeks after that, I started developing terrible stabbing like abdominal pains, Violent menstrual-like cramps that went to my tailbone, Pain going from my belly button to my breast bone, and had swollen lumps all over my stomach. I returned to the doctors and she said the syptoms i explained sound a lot like those to an ulcer. She put me on omeprazole, took a blood sample for anemia and others then told me if i dont feel better in a week i will have to get a scope to check for an ulcer. Its been two weeks, and im feeling worse everyday, Im scheduled for the scope this coming week... but im getting worried that there's no time to waste to figure out what's wrong.

Lately i've had: severe abdominal pain, menstrual type cramps that feel like there is a bulldozer running over my stomach, pains in several spots on both sides,( abdominal and cramp pains are worse at night) Swollen lumps on my sides and over ribcage, headaches, dizziness, confusion, frequent urination, excessive vaginal discharge, constipation, numbness of lips and throat now and then, ringing in ears and sensitivty to sound, and severe paranoia. Also within the past two/three months, my hair has been thinning excessivley. I used to have very healthy thick hair, and now it's so thin that if it continues this way for the next month, you will be able to see my sclap through my hair. I was also taking calcium vitamins due to the lack of appetite from adderall, my doctor said it should help but i haven't seen or felt a difference.

What could this be? My doctor is having a hard time understanding due to so many symptoms. My family has a history of Thyroid problems, Could that have anything to do with this? Im starting to get depressed due to always being in pain and feeling weak. My doctor won't take me serious. It's my body, and These symptoms and the way i feel just isn't right to me. Sorry for such the long post, I am in desperate need of advice :( I'm only nineteen and deeply concerned about my health. Please help.

Reply Flag this Discussion

3 Replies:

  • If you have another urinary infection, or have a lingering urinary infection, herbs are very effective. Examples of beneficial herbs are Buchu and Uva-Ursi. It is difficult to find drugs which are effective for urinary infections, as they are broken down by the kidneys, making them ineffective. Buchu contains a substance which, when broken down by the kidneys becomes antiseptic. There are some very sophisticated things in nature.If you still have acid reflux, in most cases, Slippery Elm should be effective.If you have an ulcer, Psyllium is very beneficial. There are also a number of other herbs which are beneficial. Another example is Licorice (the herb, not candy). Consuming milk is also beneficial.I highly recommend seeing a herbalist. Another option is to learn about herbs yourself.Some of the symptoms you are having, may be caused by the drugs. Herbs don't have those side effects.There are many other things you can do. For example, relax while you are eating, and for awhile after. Don't do intense exercise immediately after eating.
    Anonymous 42789 Replies
    • November 12, 2010
    • 06:51 PM
    • 0
    Flag this Response
  • I am terribly sorry that you have been enduring these worsening symptoms without getting closer to any answers. I have really taken some time to think about your situation and I believe that many of your problems may be related to your Adderall dosage. For treating attention disorders, 40 mg per day is usually the max. Did you begin at that high of a dosage? If you google the side effects (common and rare) of Adderall, you will find many of the problems you are facing. Here are a few of the matching symptoms, reduced appetite/weight lossparanoia headache hair loss diarrhea or constipation dizziness confusion insomnia numbness sores, lumps chest pain increase in infections As a side note, I understand that Adderall can help with depression/anxiety in some people, so you may be tempted to take more when things worsen; however, this may only lead to more severe problems (assuming that to some degree it is indeed the Adderall that is adversely reacting with your body). Psychostimulants become more powerful as you lose weight and eat less since you have less of a competition for absorption in your small intestine. So I just want you to be warned that if you keep losing weight/eating less, then you may feel even more severe symptoms (again, assuming that the Adderall is the culprit). From what I read in your post, I couldn't think of any connection between all these symptoms other than the Adderall. I hope this helps and you solve this soon.
    Fourier 1 Replies
    • November 14, 2010
    • 02:15 AM
    • 0
    Flag this Response
  • Thank you for all your advice, No i did not start at 40 MG. I started at 20 and as time went on and i became ammune to the medication, i was prescribed 20 twice a day. Also, It depends on how severe your add is that determines the amount you take. My sister is on 60 MG and she is healthy as can be, and is at the perfect dose for her ADD. I took your advice I talked to my doctor about these symptoms possibly being caused by my adderall, and she said negative. Well, the only effects that are from the adderall include my weight loss, and due to loosing weight so much weight so quick, my hair is falling out because i missed a lot of the vitamins my body needs. So for that, she gave me some vitamins, and im happy to say my weight has FINALLY stayed the same for almost a month! :) Ive been to the GI doctor since my post and It just so happens that i do have an ulcer, but its not too bad so im very thankful of that. I also found out I have a terrible bacertial infection all in my stomach. Im starting antibioics tomorrow morning, and Im also proud to say i asked my doctor to start weeing me off adderall. :) Once off adderall, I'm going to use natural/herb products to help. Thank you all for your great advice!I am terribly sorry that you have been enduring these worsening symptoms without getting closer to any answers. I have really taken some time to think about your situation and I believe that many of your problems may be related to your Adderall dosage. For treating attention disorders, 40 mg per day is usually the max. Did you begin at that high of a dosage? If you google the side effects (common and rare) of Adderall, you will find many of the problems you are facing. Here are a few of the matching symptoms, reduced appetite/weight lossparanoia headache hair loss diarrhea or constipation dizziness confusion insomnia numbness sores, lumps chest pain increase in infections As a side note, I understand that Adderall can help with depression/anxiety in some people, so you may be tempted to take more when things worsen; however, this may only lead to more severe problems (assuming that to some degree it is indeed the Adderall that is adversely reacting with your body). Psychostimulants become more powerful as you lose weight and eat less since you have less of a competition for absorption in your small intestine. So I just want you to be warned that if you keep losing weight/eating less, then you may feel even more severe symptoms (again, assuming that the Adderall is the culprit). From what I read in your post, I couldn't think of any connection between all these symptoms other than the Adderall. I hope this helps and you solve this soon.
    devmsa 1 Replies
    • November 20, 2010
    • 05:14 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.